An unusual mechanism causing inappropriate implantable cardioverter defibrillator shocks: transient reduction in R-wave amplitude Academic Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • Inappropriate shocks delivered by the implantable cardioverter defibrillator (ICD) are an increasingly recognized complication. The most frequent cause is related to supraventricular rhythms associated with fast conduction to the ventricles that are incorrectly detected as ventricular tachycardia leading to inappropriate antitachycardia pacing and/or shocks. Oversensing is a frequent cause of inappropriate shocks usually due to increased amplitude of the T-wave secondary to ischaemia or electrolyte disorders that lead to T-wave double counting. We describe an unusual case of T-wave double counting during sinus rhythm caused by transient reduction in R-wave amplitude with no changes in T-wave amplitude resulting in inappropriate shocks.

publication date

  • August 1, 2007